Missouri, 2012

Tornadoes and Hail in Missouri, February 29, 2012

February 29, 2012 · NWS PAH · 13 events in 8 counties and zones

A squall line with embedded sustained supercells crossed southeast Missouri. The embedded supercells raced east-northeast at 60 to 70 mph, while the line moved southeast at a slower rate.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$821,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A squall line with embedded sustained supercells crossed southeast Missouri. The embedded supercells raced east-northeast at 60 to 70 mph, while the line moved southeast at a slower rate. The storms strengthened as they encountered richer low-level moisture, with surface dew points around 60 degrees spreading rapidly north-northeastward up the Mississippi Valley. Intense low to mid-level wind fields maintained the intensity of tornadic storms despite weak instability due to lack of solar heating. A south-southwesterly low level jet from 60 to 70 knots veered to west-southwest around 75 knots at 500 mb.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 28, 11:52 PM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Feb 28, 11:52 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1152 PM CST TUE FEB 28 2012

.UPDATE...
ISSUED AT 1152 PM CST TUE FEB 28 2012

REVISED AVIATION DISCUSSION FOR 06Z TAFS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 223 PM CST TUE FEB 28 2012

THE MAIN CONCERN CONTINUES TO BE SEVERE WEATHER THREAT OVERNIGHT
INTO WEDNESDAY MORNING.

INSERTED SCATTERED TSRA AFTER 00Z WED FOR WARM ADVECTION TSRA AS
WARM FRONT OVERTAKES THE AREA. THE WARM FRONT WILL BE NORTH OF THE
FA BY 06Z WED. THE LATEST MODEL RUNS INDICATE THE BEST COVERAGE
AND HEAVIEST RAIN WILL BEGIN AROUND 6Z WED AND BE CENTERED ON THE
MID MISSISSIPPI VALLEY PER THE 00Z TUE ECMWF AND JUST EAST OF THAT
WITH 12Z WED GFS. THE 12Z WED NAM BUFKIT SOUNDINGS ARE FAIRLY
IMPRESSIVE WITH THE SEVERE PARAMETERS AROUND 09Z. HOWEVER THERE IS
A VERY WEAK CAP REFLECTED NEAR THE SURFACE. ALBEIT WEAK IF THIS
MANAGES TO COME TO FRUITION AND HOLD IT WOULD REDUCE BUT NOT
ELIMINATE THE TOR THREAT OVERNIGHT. WITH OTHER MODELS THE CAP
ERODES AROUND 6Z AND WOULD SUGGEST SURFACE BASE STORMS THAT COULD
BECOME SEVERE...HOWEVER THE BEST TOR THREAT IS STILL AFTER 9Z.
WITH THE ALL MODELS SUPPORTING NO CAP AFTER 12Z AS THE HEAVIEST
RAIN WITH GREATEST COVERAGE IS SHIFTING TO THE EAST. HELICITY
VALUES RANGE FROM 400 TO 600 BUT THE CAPE AND LI'S REALLY DOESNT GET
GOING GOOD UNTIL AROUND 9Z THEN LIS START GOING NEGATIVE AND CAPE
STARTS AROUND 500 INCREASING TO GREATER THAN A 1K BY 12Z AND LI'S
INCREASING TO -3. MOST ALL THESE VALUES WERE GLEANED FROM THE 12Z
WED NAM BUFKIT SOUNDING. THIS WOULD INDICATE AT LEAST ELEVATED
SEVERE POSSIBLE BETWEEN 6Z AND 9Z BECOMING MORE SURFACED BASED
AFTER 09Z AND ABSOLUTELY SURFACE BASED BY 12Z. THUS MAIN AREA WILL
MOVE THROUGH OVERNIGHT WITH ANOTHER ROUND OF DISCRETE SUPER CELLS
POSSIBLE IN THE MAIN AREAS WAKE AROUND OR EVEN AFTER SUNRISE. ALSO
EXPECT VERY WINDY CONDITIONS TONIGHT AND WEDNESDAY. AFTER 18Z WED
EXPECT HIGH PRESSURE TO START BUILDING IN FROM THE WEST WITH ABOVE
AVERAGE TEMPS. THE NEXT SYSTEM STARTS TO LIFT INTO THE AREA
SHORTLY BEFORE 12Z FRIDAY.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 223 PM CST TUE FEB 28 2012

AFTER A BRIEF RESPITE FROM TONIGHT AND WEDNESDAYS WEATHER EVENT...ON
FRIDAY A STORM SYSTEM TRACKING TO THE NORTH AND WEST OF THE REGION
WILL PUSH A COLD FRONT ACROSS THE LOWER OHIO VALLEY RESULTING IN A
GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. INSTABILITY PARAMETERS
ETC STILL INDICATING A SMALL POTENTIAL FOR SOME THUNDERSTORMS TO
BECOME SEVERE. PRECIP CHANCES WILL CONTINUE INTO FRIDAY NIGHT BEFORE
THE SYSTEM MOVES EAST OF THE AREA. ANY WRAP AROUND MOISTURE/PRECIP
SHOULD REMAIN NORTH AND EAST OF THE REGION ON SATURDAY.

EVEN WITH SURFACE HIGH PRESSURE BUILDING ACROSS THE REGION...ON
SUNDAY IN NORTHWEST FLOW ALOFT...AN UPPER LEVEL DISTURBANCE COMBINED
WITH DECENT MOISTURE COULD PRODUCE SCATTERED SHOWERS OVER ALL BUT
THE FAR SOUTHWEST SECTIONS OF OUR CWA.

SURFACE HIGH PRESSURE WILL THEN KEEP THE REGION DRY WITH MORE
SEASONAL TEMPERATURES THROUGH THE END OF THE PERIOD. EVEN THOUGH IT
IS BEYOND THE CURRENT FORECAST PERIOD PRECIP CHANCES COULD RETURN TO
THE AREA NEXT TUESDAY NIGHT. LONG RANGE MODELS STILL NOT IN GOOD
AGREEMENT ON TIMING AND PLACEMENT AT THIS TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 1152 PM CST TUE FEB 28 2012

MAIN CONCERN REMAINS THUNDERSTORM POTENTIAL OVERNIGHT INTO WEDNESDAY
MORNING. WHILE WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH THE NIGHT...THE MAIN EVENT WILL LIKELY
HOLD OFF UNTIL DAYBREAK...GIVE OR TAKE A FEW HOURS. MVFR CONDITIONS
WILL PREVAIL AT KCGI/KPAH...AS VFR CONDITIONS TRANSITION TO MVFR
OVERNIGHT AT KEVV/KOWB. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
PROBABLE BETWEEN 09-15Z AS A FRONT APPROACHES. PERIODS OF IFR AND
LOCALLY STRONG WIND GUSTS MAY BE ASSOCIATED WITH THUNDERSTORMS. ANY
LINGERING THUNDERSTORM ACTIVITY WILL SHIFT EAST OF THE FORECAST
TERMINALS BY LATE WEDNESDAY MORNING AS SKIES CLEAR. WINDY CONDITIONS
WILL PREVAIL THROUGH THE DAY...WITH SUSTAINED SOUTHWEST WINDS AROUND
20 KNOTS AND OCCASIONAL GUSTS OF 30 TO 35 KNOTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Feb 28, 6:02 PM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
602 PM CST TUE FEB 28 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
602 PM CST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TONIGHT.
ANY STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE
AND PRODUCE HAIL AND STRONG WIND. MAINLY ELEVATED STORMS ARE
FORECAST THIS EVENING THROUGH THE EARLY MORNING HOURS. TOWARD
DAYBREAK WEDNESDAY...SURFACE BASED STORMS COULD DEVELOP AND
HAVE THE POTENTIAL TO BE MORE INTENSE. DAMAGING WIND SHOULD
BE THE MAIN HAZARD. BUT A BRIEF TORNADO OR TWO CANNOT BE RULED
OUT AS WELL. STORMS SHOULD MOVE RAPIDLY NORTHEAST AROUND 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE
EXPECTED ALONG AND AHEAD OF A COLD FRONT EARLY WEDNESDAY OVER
PORTIONS OF THE REGION. THE BEST CHANCE AREA WILL BE SOUTHEAST
MISSOURI...FAR SOUTHERN ILLINOIS AND WEST KENTUCKY...MOVING EAST
WITH TIME. DAMAGING WINDS...LARGE HAIL AND A BRIEF TORNADO OR TWO
WILL ALL BE POSSIBLE WITH THESE STORMS AS THEY MOVE RAPIDLY EAST
NORTHEAST THROUGH THE REGION. LOCALLY HEAVY RAIN WILL BE POSSIBLE
WITH A FEW OF THE STORMS AS WELL.

SOUTHWEST WINDS 15 TO 25 MPH MAY GUST 30 TO 40 MPH AT TIMES BY
WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE
INTERSTATE 64 CORRIDOR.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING
THROUGH SUNSET FRIDAY. THE MAIN HAZARDS WILL BE DAMAGING WIND AND
HAIL...ESPECIALLY DURING THE AFTERNOON HOURS. ISOLATED TORNADO
DEVELOPMENT CANNOT BE RULED OUT IN THE VICINITY OF THE FRONTAL
BOUNDARY DURING THE AFTERNOON. THE AREA OF GREATEST CONCERN WILL BE
WESTERN KENTUCKY...SOUTHWEST INDIANA...SOUTHEAST ILLINOIS AND
SOUTHEAST MISSOURI NEAR THE BOOTHEEL REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TONIGHT AND WEDNESDAY
MORNING...AND AGAIN FRIDAY AND FRIDAY NIGHT.

In the hours before

Special weather statement, Feb 28, 11:00 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1100 PM CST TUE FEB 28 2012

ILZ083-INZ081-085-086-KYZ014-018-290545-
GIBSON IN-HENDERSON KY-POSEY IN-UNION KY-VANDERBURGH IN-WHITE IL-
1100 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY IN
SOUTHEAST ILLINOIS...AND EXTREME SOUTHERN GIBSON...POSEY AND
VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND NORTHWESTERN
HENDERSON AND EXTREME NORTHERN UNION COUNTIES IN NORTHWEST KENTUCKY
UNTIL 1145 PM CST...

AT 1056 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF MOUNT VERNON...MOVING NORTHEAST
AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  EVANSVILLE...BLAIRSVILLE...POSEYVILLE...KASSON AND CYNTHIANA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Feb 29, 1:44 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
144 AM CST WED FEB 29 2012

MOZ076-086-087-100-107>110-290915-
PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-
INCLUDING THE CITIES OF...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD
144 AM CST WED FEB 29 2012

...TORNADO WATCH NUMBER 44 REMAINS IN EFFECT UNTIL 9 AM CST...

LOOK FOR THE LEADING EDGE OF A LINE OF STRONG TO SEVERE
THUNDERSTORMS TO MOVE INTO NORTHWEST PART OF CARTER
COUNTY...NORTHWEST OF VAN BUREN AT 3 AM CST. THIS LINE OF STORMS
SHOULD THEN MOVE NEAR A LINE FROM GATEWOOD...WILLIAMSVILLE...ZALMA
AND JACKSON MISSOURI AROUND 4 AM CST.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING TORNADOES...DAMAGING
WIND AND HAIL ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI
EARLIER TONIGHT.

A TORNADO WATCH CURRENTLY COVERS ALL OF SOUTHEAST MISSOURI UNTIL 9
AM CST.

IF A WARNING IS ISSUED FOR YOUR AREA...SEEK SHELTER IMMEDIATELY.

SMITH
Local storm report, Feb 29, 2:36 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     HAIL             WADESVILLE              38.10N 87.79W
02/28/2012  E1.00 INCH       POSEY              IN   TRAINED SPOTTER

&&

RST

The radar

The Paducah radar (KPAH), 127 km away, was scanning. The volume nearest the first event began at 09:20 UTC.

Open the radar archive at this moment

Event by event

7 tornado, 5 hail, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Bollinger

When
February 29, 3:20 AM CST to 3:30 AM CST
Where
Bollinger County, 5.08 mi NNW of Grisham to 2 mi ESE of Sedgewickville
Rating
EF1
Path length
10.34 mi
Path width
800 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
37.452, -90.119

Six to eight homes sustained roof damage along Highway 72. The roof damage consisted mainly of shingle damage. Ten larger barns received roof damage over a five-mile area. Numerous trees were uprooted and snapped. Numerous power poles were down. The average path width was 800 yards. Peak winds were estimated near 90 mph.

Hail, Carter

When
February 29, 3:23 AM CST
Where
Carter County, Van Buren
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.000, -91.020

Thunderstorm Wind, Wayne

When
February 29, 3:30 AM CST
Where
Wayne County, 6.67 mi WSW of Williamsville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
36.930, -90.660

The antenna was ripped off a home.

Hail, Carter

When
February 29, 3:33 AM CST
Where
Carter County, Ellsinore
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
36.930, -90.750

Ping-pong ball size hail occurred along Highway V in town.

Tornado, Bollinger

When
February 29, 3:34 AM CST to 3:38 AM CST
Where
Bollinger County, 2.81 mi ENE of Mayfield to 4.65 mi SE of Sedgewickville
Rating
EF2
Path length
2.33 mi
Path width
120 yd
Continued into
Cape Girardeau, Mo (PAH)
Property damage
$70,000
Reported by
NWS Storm Survey
Coordinates
37.469, -89.905

Several large trees were snapped or uprooted. The walls of a machine shed were blown out and a large barn was collapsed. The tornado path continued into Cape Girardeau County.

Tornado, Cape Girardeau

When
February 29, 3:38 AM CST to 3:44 AM CST
Where
Cape Girardeau County, 1.77 mi W of Kurreville to 2.37 mi WSW of Oak Ridge
Rating
EF2
Path length
5.33 mi
Path width
120 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
37.471, -89.862

The tornado crossed into Cape Girardeau County from Bollinger County just north of where Missouri Highway 72 crosses the county line. Many large trees were snapped or uprooted with indications of a multi-vortex damage pattern. Three homes had most of their windows blown out with one having part of it's roof blown off. An attached garage was uplifted and tossed over 100 yards. The roofs on 2 mobile homes were partially ripped off. The average path width was 100 yards. The peak wind speed was 115 mph.

Hail, Bollinger

When
February 29, 3:41 AM CST
Where
Bollinger County, Sedgewickville
Measured
2.5 in hail
Reported by
Law Enforcement
Coordinates
37.520, -89.920

Tornado, Cape Girardeau

When
February 29, 3:47 AM CST to 4:00 AM CST
Where
Cape Girardeau County, Oak Ridge to 0.64 mi NE of Hines Lndg
Rating
EF2
Path length
12.09 mi
Path width
300 yd
Continued into
Union, Il (PAH)
Injuries
1 direct, 0 indirect
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
37.500, -89.730

Thousands of trees were snapped or uprooted, and several houses were damaged. The houses that were damaged suffered primarily partial roof loss. The houses were located in Oak Ridge and Pocahontas. One man was injured when a roof collapsed on him. Numerous barns and grain bins were destroyed. Many power lines were blown down. The average path width was 250 yards. Peak winds were estimated near 115 mph. The tornado path continued across the Mississippi River into Union County, Illinois.

Tornado, Stoddard

When
February 29, 4:00 AM CST to 4:20 AM CST
Where
Stoddard County, 0.5 mi W of Asherville to 2 mi W of Bell City
Rating
EF3
Path length
19.96 mi
Path width
700 yd
Deaths
1 direct, 0 indirect
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
36.900, -90.189

Over 50 structures were damaged, almost half of which were completely destroyed. Most of the structures were mobile homes, barns, and outbuildings. Houses sustained mainly minor damage, but one site-built home was seriously damaged and another was destroyed. Peak winds were estimated near 140 mph. The average path width was 550 yards.

Tornado, Stoddard

When
February 29, 4:24 AM CST to 4:26 AM CST
Where
Stoddard County, 1 mi E of Bell City to 4.18 mi N of Himmel
Rating
EF1
Path length
4.07 mi
Path width
75 yd
Continued into
Scott, Mo (PAH)
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
37.030, -89.812

Empty grain bins and silos were destroyed. Irrigation pivots were turned over. Chicken houses were destroyed. There was siding and shingle damage to homes. Barns were damaged. Peak winds were estimated near 90 mph. The tornado path crossed into Scott County along Route 91 near the Whitewater River bridge.

Tornado, Scott

When
February 29, 4:27 AM CST to 4:34 AM CST
Where
Scott County, 4.27 mi NW of Vanduser to 3 mi SE of Benton
Rating
EF1
Path length
11.63 mi
Path width
75 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
37.040, -89.739

The tornado continued into Scott County from Stoddard County along Route 91 near the Whitewater River bridge. Empty grain bins and silos were destroyed. Irrigation pivots were turned over. Chicken houses were destroyed. There was siding and shingle damage to homes. Barns were damaged. Widespread tree and power line damage occurred along Highway 408 near the intersection of Highway 403. Peak winds were estimated near 90 mph.

Hail, Ripley

When
February 29, 4:30 AM CST
Where
Ripley County, Doniphan
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.620, -90.820

Hail, Butler

When
February 29, 4:41 AM CST
Where
Butler County, Neelyville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.570, -90.500

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Stoddard2012-02-2950MaleMobile/Trailer HomeDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyThe tornado archive for Missouri, 2012Warnings in Missouri, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359707, 359702, 359712, 359703, 368234, 368238, 359704, 359708, 359709, 359710, 359711, 359705, 359706.